How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29272
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

my nephew is in hospital with Cystic Fibrosis and was told

Customer Question

my nephew is in hospital with Cystic Fibrosis and was told today that there is a problem with his Kidneys and he has had a fluid drip put up his Doctor has stopped one of his antibiotics which is colomicin would this have caused it.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Basu replied 4 years ago.

Mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Mysticdoc :

Hi there,

I am Mysticdoc, experienced Internal Medicine Specialist.

I am here to help you with your concerns.

Mysticdoc :

Yes, colomycin can cause nephrotoxicity.

Mysticdoc :

Kidney problem can be related to that.

Mysticdoc :

Stopping the medication is appropriate till further information is gather from tests.

Mysticdoc :

Ultrasound of the kidneys is required as well.

Mysticdoc :

Usually, with hydration IV fluids, the kidney function should improve in most cases.

Mysticdoc :

In some cases, additional treatment like steroids may be required.

Mysticdoc :

Also blood pressure, cholesterol should be controlled.

Mysticdoc :

Please reply here if you have any further question.

Please do not rate till you have all your questions answered to your full satisfaction.